Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at May 3, 2016, 7:39 PM CDT for Monroe County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2016, 7:39 PM CDT (00:39 UTC)
- Expired
- May 3, 2016, 8:15 PM CDT
- In force
- 36 min
- Issued by
- NWS La Crosse, WI
County Monroe County, WI
The radar
The La Crosse radar (KARX), 48 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2290 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WWUS83 KARX 040039
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 PM CDT TUE MAY 3 2016
WIZ034-042-040115-
MONROE-JACKSON-
739 PM CDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT MONROE AND SOUTHWESTERN JACKSON
COUNTIES...
AT 737 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLACK RIVER
FALLS...MOVING SOUTHEAST AT 45 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... SPARTA...TOMAH...CATARACT...FORT MC
COY...GLENDALE...IRVING...NORWALK...WILTON...RIDGEVILLE AND KENDALL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4373 9060 4423 9104 4434 9084 4388 9031
4373 9031
TIME...MOT...LOC 0037Z 323DEG 40KT 4421 9086
$$
04What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at May 3, 6:07 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 3, 6:07 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 607 PM CDT TUE MAY 3 2016 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 325 PM CDT TUE MAY 3 2016 SCATTERED SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM WILL CONTINUE TO PUSH SOUTHWARD ACROSS THE FORECAST AREA LATE THIS AFTERNOON. BREEZY CONDITIONS WILL CONTINUE AND SOME HIGHER WIND GUSTS OF 35 TO 40 MPH ARE POSSIBLE...ESPECIALLY JUST AHEAD OF THE FRONT AND NEAR THE SHOWERS AND ISOLATED STORMS. RAINFALL AMOUNTS WILL BE ON THE LIGHT SIDE AT 1/10 INCH OR LESS AND LIKELY CONFINED TO PORTIONS OF WESTERN INTO CENTRAL WISCONSIN. CLOUDS WILL CLEAR IN THE WAKE OF THE FRONT TONIGHT BUT PERSISTENT NORTHERLY WINDS SHOULD HELP KEEP TEMPERATURES FROM BOTTOMING OUT. PLAN ON OVERNIGHT LOWS RANGING FROM THE UPPER 30S ACROSS NORTHERN WISCONSIN TO THE LOWER 40S OVER NORTHEAST IOWA. LOW PRESSURE WILL EXIT THE REGION ON WEDNESDAY BUT WE WILL STAY IN A FAIRLY TIGHT PRESSURE GRADIENT WITH BREEZY NORTHERLY WINDS THROUGH THE DAY. IT WILL BE COOLER ON WEDNESDAY WITH HIGHS RANGING FROM THE LOWER 50S ACROSS NORTHERN WISCONSIN TO AROUND 60 OVER NORTHEAST IOWA. WE SHOULD SEE CUMULUS DEVELOP AGAIN DURING THE LATE MORNING AND AFTERNOON HOURS...MAINLY ACROSS CENTRAL WISCONSIN. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 325 PM CDT TUE MAY 3 2016 HIGH PRESSURE BUILDS IN WEDNESDAY NIGHT INTO THURSDAY MORNING SETTING THE STAGE FOR CHILLY OVERNIGHT LOWS ALONG WITH PATCHY TO AREAS OF FROST. HAVE KEPT PATCHY GOING IN THE FORECAST ACROSS PORTIONS OF WESTERN INTO CENTRAL WISCONSIN. A FROST ADVISORY MAY BE NEEDED. PLAN ON LOWS RANGING FROM THE LOWER 30S OVER NORTH CENTRAL WISCONSIN TO AROUND 40 ACROSS NORTHEAST IOWA. RIDGING THEN BUILDS INTO THE REGION THURSDAY INTO FRIDAY WITH WARMING TEMPERATURES. FRIDAY LOOKS TO BE THE WARMEST DAY WHEN HIGH WILL CLIMB INTO THE LOWER TO MID 80S. A WEAK FRONT AND UPPER LEVEL TROUGH THEN DROP THROUGH THE REGION FRIDAY NIGHT INTO SATURDAY BRINGING LOW TO MODERATE RAIN CHANCES TO THE REGION. WE MAY EVEN SEE A COUPLE OF THUNDERSTORMS. FORECAST MODELS CONTINUE TO TREND DRIER AND WEAKER WITH THIS SYSTEM SO HAVE HELD RAIN CHANCES IN THE 30-40 PERCENT CHANCE RANGE. WE THEN LOOK TO DRY OUT FOR SATURDAY AFTERNOON INTO SUNDAY. SHOWER AND THUNDERSTORMS CHANCES RETURN EARLY NEXT WEEK...BUT THERE IS CONSIDERABLE UNCERTAINTY AS TO WHEN THE WARM FRONT AND SOUTHWEST FLOW WOULD REESTABLISH ACROSS THE REGION. WILL CONTINUE WITH A MODEL CONSENSUS BLEND FOR THE MONDAY AND TUESDAY TIMEFRAME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 607 PM CDT TUE MAY 3 2016 THE COLD FRONT WAS PROGRESSING STEADILY SOUTH ACROSS NORTHERN WISCONSIN AND CENTRAL MINNESOTA LATE THIS AFTERNOON. A COUPLE LINES OF SHOWERS AND A FEW THUNDERSTORMS WERE OCCURRING AHEAD OF THE FRONT ACROSS WISCONSIN BUT HAVE YET TO SHOW MUCH WESTWARD EXPANSION INTO MINNESOTA. THE 03.21Z HRRR AND 03.20Z CR-HRRR STILL SUGGEST THERE WILL BE A WESTWARD EXPANSION SO WILL MAINTAIN THE TEMPO GROUPS WITH VFR CONDITIONS FOR BOTH SITES UNTIL THIS ACTIVITY IS EXPECTED TO MOVE PAST EARLY THIS EVENING. ONCE THE FRONT GOES THROUGH...THE WINDS WILL COME AROUND TO THE NORTHWEST AND THEN TO THE NORTH AND WITH STRONG SUBSIDENCE SHOWN ON THE WATER VAPOR SATELLITE BEHIND THE SHORT WAVE TROUGH...EXPECT THE SKIES TO QUICKLY CLEAR OUT. GOOD LOW LEVEL LAPSE RATES WILL DEVELOP WEDNESDAY MORNING TO ALLOW FOR GUSTY NORTH WINDS AT BOTH SITES. ALSO EXPECTING SOME DIURNAL CUMULUS TO FORM AND THERE COULD BE A PERIOD OF VFR CEILING WITH THESE CLOUDS FROM LATE MORNING INTO THE MIDDLE OF THE AFTERNOON. && .FIRE WEATHER...THROUGH THIS EVENING ISSUED AT 325 PM CDT TUE MAY 3 2016 GUSTY WEST WINDS AND RELATIVE HUMIDITY VALUES OF 20 TO 30 PERCENT WILL CONTINUE THROUGH LATE AFTERNOON. LOOK FOR A WIND SHIFT TO THE NORTHWEST AS A COLD FRONT SLIDES THROUGH. RAINFALL HAS BEEN VERY LIGHT WITH THIS SYSTEM AND WILL LIKELY BE CONFINED TO PORTIONS OF CENTRAL AND EASTERN WISCONSIN. PLAN ON ONLY A TRACE TO POSSIBLY A COUPLE OF HUNDREDTHS OF RAINFALL. WILL LIKELY NOT SEE THUNDERSTORM ACTIVITY LOCALLY...BUT CANNOT RULE OUT AN ISOLATED LIGHTNING STRIKE OR TWO. LOOK FOR WINDS TO SUBSIDE BY MID TO LATE EVENING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...04 FIRE WEATHER...WETENKAMP
Hazardous weather outlook, May 3, 9:05 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 905 AM CDT TUE MAY 3 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-041200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 905 AM CDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON AND EVENING...WEST AND NORTHWEST WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED. THE STRONGEST WINDS WILL BE ACROSS OPEN AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE STRONGER WINDS MAY CREATE ELEVATED FIRE DANGER THIS AFTERNOON...ESPECIALLY WHERE SIGNIFICANT GREEN UP OF GRASSES HAS NOT OCCURRED. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY NIGHT...SCATTERED FROST WILL BE POSSIBLE ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN. FROM FRIDAY NIGHT INTO MONDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED.
In the hours before
Special weather statement, May 3, 5:15 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
515 PM CDT TUE MAY 3 2016
WIZ017-032315-
TAYLOR-
515 PM CDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN TAYLOR COUNTY...
AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHELDON...OR 11
MILES SOUTHEAST OF LADYSMITH...MOVING SOUTHEAST AT 35 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEDFORD...JUMP RIVER...GILMAN...LUBLIN...PERKINSTOWN...KATHRYN
LAKE... HANNIBAL...THE MILLER DAM FLOWAGE...POLLEY AND
DONALD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4512 9035 4503 9047 4503 9092 4538 9092
4538 9083
TIME...MOT...LOC 2214Z 312DEG 30KT 4534 9097
04Special weather statement, May 3, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
739 PM CDT TUE MAY 3 2016
WIZ034-042-040115-
MONROE-JACKSON-
739 PM CDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT MONROE AND SOUTHWESTERN JACKSON
COUNTIES...
AT 737 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BLACK RIVER
FALLS...MOVING SOUTHEAST AT 45 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... SPARTA...TOMAH...CATARACT...FORT MC
COY...GLENDALE...IRVING...NORWALK...WILTON...RIDGEVILLE AND KENDALL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4373 9060 4423 9104 4434 9084 4388 9031
4373 9031
TIME...MOT...LOC 0037Z 323DEG 40KT 4421 9086
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:04 PM CDT | Special Weather Statement | ARX | La Crosse | 41 min |
| May 3, 8:44 PM CDT | Special Weather Statement | ARX | Crawford, Richland, Vernon | 61 min |
| May 3, 9:35 PM CDT | Special Weather Statement | ARX | Grant | 55 min |
| May 4, 2:57 AM CDT | Frost Advisory | ARX | Adams, Clark, Jackson, Juneau, La Crosse, Monroe and 4 more | 28 hr |
| May 3, 10:04 PM CDT | Special Weather Statement | ARX | Fayette | 41 min |
| May 3, 10:13 PM CDT | Severe Thunderstorm Warning | ARX | Clayton, Fayette | 27 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.